Alert archive / New York / Frost Advisories in 2016

Frost Advisory 4, NWS Burlington, VT

September 15, 2016Essex County, Franklin County, St. Lawrence County, New York; Caledonia County, Essex County, Vermont

NWS Burlington, VT issued this frost advisory at Sep 15, 2016, 2:31 PM EDT for Essex County, Franklin County, St. Lawrence County, New York; Caledonia County, Essex County, Vermont. It took effect at Sep 16, 2016, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2016, 2:31 PM EDT (18:31 UTC)
In effect from
Sep 16, 2016, 2:00 AM EDT
Expired
Sep 16, 2016, 7:23 AM EDT
In force
5 hr
Issued by
NWS Burlington, VT

Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT

The radar

The Burlington radar (KCXX), 19 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS71 KBTV 151831
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
231 PM EDT THU SEP 15 2016

NYZ029-030-034-VTZ004-007-161200-
/O.NEW.KBTV.FR.Y.0004.160916T0600Z-160916T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX-
CALEDONIA-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...LAKE PLACID...ISLAND POND...ST. JOHNSBURY
231 PM EDT THU SEP 15 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY.

* LOCATIONS...DEEPER VALLEYS OF THE NORTHERN ADIRONDACKS AND
  PORTIONS OF THE NORTHEAST KINGDOM IN VERMONT.

* HAZARDS...PATCHY FROST.

* TEMPERATURES...UPPER 20S TO MID 30S.

* TIMING...COLDEST TEMPERATURES WILL OCCUR AROUND SUNRISE ON
  FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
1 follow-up statement
505 
WWUS71 KBTV 161123
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
723 AM EDT FRI SEP 16 2016

NYZ029-030-034-VTZ004-007-161230-
/O.CAN.KBTV.FR.Y.0004.000000T0000Z-160916T1200Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX-ESSEX-
CALEDONIA-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...LAKE PLACID...ISLAND POND...ST. JOHNSBURY
723 AM EDT FRI SEP 16 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE
FROST ADVISORY FOR THE NORTHERN ADIRONDACKS AND NORTHEAST KINGDOM
OF VERMONT.

TEMPERATURES WILL WARM QUICKLY THROUGH THE REMAINDER OF THIS
MORNING, DISSIPATING ANY REMAINING PATCHY FROST.

$$

BANACOS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 15, 1:16 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 15, 1:16 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
116 PM EDT Thu Sep 15 2016

.SYNOPSIS...
High pressure will be in control across the northeastern United
States today through the first part of Saturday, bringing mostly
clear skies and seasonable temperatures. As the high pressure
system moves east of New England, an upper level trough will
approach from the Great Lakes. This will bring increasing chances
for precipitation late Saturday, and especially Saturday night
into Sunday.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
As of 107 PM EDT Thursday...Fcst in great shape this afternoon
with 1030mb high press across the Ottawa Valley. This will provide
our region with cool north winds and plenty of sunshine today.
Expecting temps to climb into the 60s to near 70f for highs...all
covered well in current grids. A quick walk outside indicates a
few shallow fair weather cumulus clouds have develop...these will
continue thru this afternoon and dissipate by sunset.

Previous forecast discussion below:
Synoptically quiescent conditions through the near- term as
1030MB surface anticyclone across sern Ontario/swrn Quebec settles
esewd across NY/Northern New England later today. Skies are mainly
clear early this morning, and patchy fog in central/ern VT, the
nrn Adirondacks, and the St. Lawrence Valley will quick dissipate
through 13Z. A bit chilly to start with 11Z readings mainly in the
40s. In the normally colder locations, did see our first freeze at
KSLK this morning (32F at 5am), and a few readings in the mid- upr
30s across far nern VT.

Weaker pressure gradient will exist today and this will allow
winds to generally be under 10 miles per hour. Northerly winds of
10-15kts over Lake Champlain early this morning will also
gradually diminish to 5-10kt by late morning/early afternoon.
High temperatures will be a few degrees cooler than normal with
highs in the 60s to around 70.

Clear and tranquil tonight with light and variable winds
controlled by local orographic influences. Good radiational
cooling setup and lighter low-level wind fields should result in
more widespread dense fog across the climatologically favored
valley of central/ern VT, and within the nrn Adirondack region.
May see some patchy frost as well for the nrn Adirondacks and the
sheltered valleys of Vermont's Northeast Kingdom. Overall coverage
does not appear to be enough to warrant a frost advisory, and will
hold off at this time. Could see an isold 32F reading at KSLK
tonight and in a spot or two in Essex County VT. Tonight's lows
mainly low-mid 40s, but mid-upr 30s generally in nern VT and
across the nrn Adirondacks. PoPs NIL through the period.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
As of 355 AM EDT Thursday...High pressure continues shifting
east, putting the North Country in Southerly flow. Quiet weather
persists for the end of the work week with mostly clear skies, max
temps in the 60s to mid 70s and min temperatures moderating tot he
low 40s to low 50s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 355 AM EDT Thursday...Most of Saturday will be dry with
increasing clouds from the NW as low pressure system approaches.
Late afternoon into evening will see increase in precip potential
as surface front moves generally west to east. Pressure gradient
will be increasing with 850mb jet of 35- 45kts and area of weak
low level deformation moving into the St Lawrence Valley by 00Z
Sunday. Expect low CAPE but 30-40kts of 0-6km shear to provide
chance of embedded thunderstorms Saturday night.

Mid level heights continue to fall on Sunday as the 500mb trough
moves over the Central Great Lakes region. Chance for showers
continues into Sunday night when the main cold front of this
system moves through. Winds shift out of the west in the wake of
the front come Monday morning. 500mb heights increase as the mid
level trough exits east. Drier weather returns Monday night, but
is short lived as another mid level trough approaches. This new
trough will be negatively tilted extending from northern Alberta
SEwd across Ontario and nearing the eastern Great Lakes on
Tuesday. Precipitation expected Tuesday afternoon through Tuesday
night, followed by the return of high pressure on Wednesday.

&&

.AVIATION /17Z Thursday THROUGH Tuesday/...
Through 18Z Friday...1030mb high pressure building into our taf
sites will result in vfr conditions and light north winds 5 to 10
knots thru this afternoon. Winds become light and terrain driven
overnight...with areas of dense fog likely at slk/mpv. Expecting
VLIFR conditions at slk/mpv with fog between 06-13z tonight. Fog
will lift between 13-14z as south winds at the surface and between
975 and 925mb increase btwn 5 and 15 knots. Vfr conditions prevail
on Friday.

Outlook 18Z Friday through Tuesday...High press with vfr
conditions thru 06z saturday some patchy fog possible with ifr at
mpv early Saturday morning. Breezy surface winds with gusts up to
35 mph possible Sat Aftn at SLK/MSS/BTV...with occasional showers
arriving by late afternoon. Brief periods of mvfr cigs/vis
possible in heavier convective elements...with lingering showers
continuing into Sunday. Gradual clearing with vfr conditions
anticipated for Monday/Tuesday.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Banacos
NEAR TERM...Banacos/Taber
SHORT TERM...KGM
LONG TERM...KGM
AVIATION...Taber
Hazardous weather outlook, Sep 15, 2:40 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
240 AM EDT THU SEP 15 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-160645-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
240 AM EDT THU SEP 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2016Frost Advisories in Vermont, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.